Discussions that mention benadryl

Children's Health board


both my daughters had fever and a rash exactly one week after getting those shots... but nothing like you have described. i wouldn't rule it out completely, but from my own experience, it really sounds more viral what your daughter has.... or a combination...

before you convince yourself that your daughter has the measles, keep in mind that heat rashes can be caused by high temperatures and look an awful lot like measles too! do the rest of her symptoms match with measles? if not, i'd lean more towards virus and viral rash.

as far as your daughter being perfectly healthy and then getting sick four days after shots.... i'm going to take a wild guess and say she probably got her shots from the doctor's office, which is crawling with germs from all the sick people who hang out there, and that would be where she could've picked up a virus from.

the rest of the symptoms you mentioned, happy and playing one day and sick the next, eating one day, throwing up the next, all coming in waves.... except for the rash, it sounds exactly like what my own toddler is going through (last night her fever spiked to 105.1), and she hasn't had any shots since february... but she IS cutting her back molars! she's been sick with these symptoms since last sunday! we saw her doctor yesterday and he said he's never seen a fever get that high with teething (at the time her highest temp had been 103.9), but that it wasn't impossible. but that he was leaning towards her most likely having a virus. most viruses last 7-10 days, but some have been known to last up to three weeks!

you also mentioned that if it was viral, then why don't you or your husband have the virus? well.... you still could get it, but most likely you won't, either way, you don't have it now because your immune systems are way more developed than your daughters.

one thing i am learning with this latest bout of illness, is not to freak out about the number on the thermometer. if it isn't bothering her, let it go. when it bothers her, give her something to bring it down. i did notice that when my daughter's temp was in the 103-104 range last night and this morning, she was happy and playing. after it got up in the 104-105 range, she started acting irritable and cranky. so weird....

either way, whether it's a virus, or a reaction to the shots, there's really nothing you can do but keep her hydrated, and treat the symptoms that need treating (if the rash is itchy give her some benadryl, if her fever is making her uncomfortable, give her tylenol...etc...). getting her to drink lots of fluids is the most important thing when her fever is high, so that she isn't getting dehydrated.

anyway, hope this helps ease your mind. :)